Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 26, 2013, 5:09 PM EDT for 4 counties in Pennsylvania. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 26, 2013, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 126 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:12 PM EDT | TSTM WND DMG | Harrisburg, PA | TREES REPORTED DOWN IN THE CITY OF HARRISBURG. |
| Jun 26, 5:13 PM EDT | TSTM WND DMG | Progress, PA | TREES REPORTED DOWN. |
| Jun 26, 5:15 PM EDT | TSTM WND DMG | Paxtang, PA | TREES REPORTED DOWN. |
| Jun 26, 5:23 PM EDT | TSTM WND DMG | Highspire, PA | TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS51 KCTP 262109
SVRCTP
PAC041-043-071-075-262200-
/O.NEW.KCTP.SV.W.0079.130626T2109Z-130626T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY PENNSYLVANIA...
SOUTHERN LEBANON COUNTY PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS OVER HARRISBURG...MOVING EAST AT
25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
ANNVILLE...CAMP HILL...COLONIAL PARK...ELIZABETHTOWN...ENOLA...
HERSHEY...HUMMELSTOWN...LEBANON...LEMOYNE...LINGLESTOWN...LOWER
ALLEN...MIDDLETOWN...NEW CUMBERLAND...PALMYRA...PROGRESS...
STEELTON...CAMPBELLTOWN...CLEONA...CLIFTON AND HIGHSPIRE.
OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 267...I-81 BETWEEN
MILE MARKERS 63 AND 77...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22...ROUTE 422.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4020 7683 4022 7684 4021 7687 4023 7697
4031 7697 4033 7691 4035 7692 4037 7640
4011 7643
TIME...MOT...LOC 2107Z 281DEG 21KT 4027 7687
$$
FORECASTER: DANGELO3 follow-up statements
072
WWUS51 KCTP 262125
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT WED JUN 26 2013
PAC041-262135-
/O.CAN.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
CUMBERLAND PA-
525 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4019 7680 4022 7686 4028 7691 4036 7680
4037 7640 4011 7643
TIME...MOT...LOC 2125Z 282DEG 22KT 4024 7672
$$
PAC043-071-075-262200-
/O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
525 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR CLIFTON...OR
NEAR HUMMELSTOWN...MOVING EAST AT 25 MPH.
LOCATIONS INCLUDED IN THE WARNING...
STEELTON...PROGRESS...MIDDLETOWN...LINGLESTOWN...HERSHEY...
HARRISBURG...COLONIAL PARK...PALMYRA...LEBANON...ANNVILLE...
ELIZABETHTOWN...SKYLINE VIEW...RUTHERFORD HEIGHTS...HIGHSPIRE...SAND
HILL...LAWN...CLEONA...CAMPBELLTOWN AND MOUNT GRETNA.
OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4019 7680 4022 7686 4028 7691 4036 7680
4037 7640 4011 7643
TIME...MOT...LOC 2125Z 282DEG 22KT 4024 7672
$$
FORECASTER: DANGELO657 WWUS51 KCTP 262136 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 536 PM EDT WED JUN 26 2013 PAC043-071-075-262200- /O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/ DAUPHIN PA-LANCASTER PA-LEBANON PA- 536 PM EDT WED JUN 26 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED BETWEEN ELIZABETHTOWN AND MIDDLETOWN...MOVING EAST AT 10 MPH. LOCATIONS INCLUDED IN THE WARNING... MIDDLETOWN...HUMMELSTOWN...HERSHEY...PALMYRA...LEBANON...ANNVILLE... HIGHSPIRE...CLIFTON...SAND HILL...LAWN...CLEONA...CAMPBELLTOWN AND MOUNT GRETNA. OTHER NOTABLE LOCATIONS IN THE WARNING... HARRISBURG INTERNATIONAL AIRPORT...HERSHEY PARK...PENN STATE COLLEGE OF MEDICINE AND PENN STATE HARRISBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS... DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK. && LAT...LON 4019 7679 4036 7670 4037 7640 4011 7643 TIME...MOT...LOC 2135Z 280DEG 14KT 4020 7661 $$ FORECASTER: DANGELO
708 WWUS51 KCTP 262150 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 550 PM EDT WED JUN 26 2013 PAC043-071-075-262200- /O.CON.KCTP.SV.W.0079.000000T0000Z-130626T2200Z/ DAUPHIN PA-LANCASTER PA-LEBANON PA- 550 PM EDT WED JUN 26 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR LEBANON...LANCASTER AND DAUPHIN COUNTIES... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWN...OR NEAR ELIZABETHTOWN...MOVING EAST AT 15 MPH. LOCATIONS INCLUDED IN THE WARNING... MOUNT GRETNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN AND TO THE SOUTH OF HARRISBURG. THIS IS DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK. && LAT...LON 4026 7659 4029 7641 4011 7643 4017 7671 TIME...MOT...LOC 2150Z 280DEG 14KT 4019 7653 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:06 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 4:06 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT WED JUN 26 2013 .SYNOPSIS... A SERIES OF UPPER LEVEL WAVES DIVING DOWN THE FRONT-SIDE OF INTENSIFYING FOUR CORNERS RIDGE WILL CARVE OUT AN UNSEASONABLY DEEP TROUGH OVER THE GREAT LAKES REGION THROUGH THE END OF THE WEEK. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY HEAVY. THE UNSETTLED WEATHER REGIME WILL LIKELY PERSIST INTO THE FIRST WEEK OF JULY BEFORE THE UPPER TROUGH AXIS SLOWLY MIGRATES WESTWARD INTO THE UPPER MIDWEST. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LIMITED HEATING IS PROMOTING SOME PERCOLATION MAINLY TO THE WEST AND SOUTH OF MY CWA...BUT MOST ACTIVITY WITHIN MY FORECAST AREA BORDERS ARE SEEING ISOLATED LIGHT SHOWER ACTIVITY. FAR SOUTHEAST HAS WARMED INTO THE MID 80S WITH DEWPOINTS IN THE UPPER 60S... AND APPEARS MOST SUSCEPTIBLE TO INITIATION OF DEEPER CONVECTION AS THE MCV TRACKS INTO THE SOUTH CENTRAL MOUNTAIN REGION LATE THIS AFTERNOON AND EVENING. SPLIT UPPER FLOW OVER THE OHIO VALLEY AND WEAK SFC RIDGE AXIS OVER WESTERN PA PRODUCED A WEAK SUBSIDENCE INVERSION WHICH HAS FLATTENED CU AND STRATOCU INTO A NEARLY SOLID BKN-OVC OVER ALL BUT PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS MORNING. BOUNDARY LAYER WINDS AND SHEAR ARE MUCH LIGHTER THAN 24 HOURS AGO...BUT TRIGGERS ARE AVAILABLE FOR AREAS THAT SEE ENOUGH SUN BREAKS AND HEATING THIS AFTERNOON. NEAR-TERM MODELS PROG THE MCV OVER THE S CENTRAL MOUNTAINS THIS EVENING WITH JUICY 1.85" PW TO WORK WITH...AND LEE TROFFING OVER EASTERN HALF OF THE AREA. DESPITE DECREASED INSOLATION...STILL EXPECT SCATTERED COVERAGE OF CONVECTION IN THOSE AREAS AND LOCALLY HEAVY DOWNPOURS FROM CELLS THIS AFTERNOON AND EVENING. MUCAPES WOULD SOAR INTO THE 1200 TO 1600 J/KG RANGE OVER S CENTRAL AND SOUTHEAST AREAS WITH SUFFICIENT SUNSHINE...SO THERE IS STILL POTENTIAL IS THERE FOR SOME SVR STORMS AND LCLY HEAVY TO PERHAPS PRODUCE EXCESSIVE CONVECTIVE RAINS. AFTER CONVECTION DECREASES AND WEAKENS LATE TONIGHT...IT APPEARS THE OVERNIGHT WILL LARGELY BE QUIET UNLIKE LAST NIGHT. EYES WILL SHIFT TO THE WEST AS A POTENTIAL HEAVY RAIN MAKER FOR CENTRAL PA MOVES THROUGH THE OHIO VALLEY AND INTO WESTERN PA BY THU MORNING. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SURGE OF SUBTROPICAL MOISTURE AND FAVORABLE LARGE SCALE FORCING WILL PUT THE REGION UNDER THE GUN FOR LOCALLY HEAVY SHOWERS AND THUNDERSTORMS...WITH 2.0" PW OR GREATER INDICATED BY OPERATIONAL RUNS AND ENSEMBLES THU AFTERNOON. HEAVIER RAINFALL ON TUESDAY NIGHT OVER PBZ AREA PROMPTED ISSUANCE OF FFA FOR AREAS BORDERING MY WESTERN COUNTIES. HEAVY RAIN THREAT OVER CENTRAL PA IS THERE... BUT LOCAL 1 TO 2 INCH AMOUNTS OVER THE WEST AND LESS THAN 0.5" AMOUNTS ACROSS MY EAST LEAVES US WITH HIGHER FFG GUIDANCE ON THU. LOCATION OF HEAVIEST RAINFALL IS STILL IN QUESTION...PW ANOMALIES SUGGEST SOUTH CENTRAL AND SOUTHEAST STAND THE GREAT CHANCE OF SEEING EXCESSIVE RAINFALL...BUT THESE AREAS HAVE BEEN RELATIVELY DRIER THAN THE REST OF MY CWA OVER THE LAST 24-48 HOURS. THEREFORE CONFIDENCE ON PLACEMENT IS LOW AT THIS TIME...BUT WILL CONTINUE TO HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO PRODUCT AND HAVE ADDED HEAVY RAINFALL TO THUNDERSTORM WORDING FOR THE DAYTIME PERIOD THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... UPPER LEVEL TROUGH MOVING A MID AND LOW LEVEL LOW THROUGH THE REGION TOMORROW AFTERNOON AND EVENING. HGT FALLS ASSOCD WITH THE AMPLIFYING TROUGH WILL RESULT IN A STRENGTHENING SFC LOW LIFTING NEWD FM OH ACRS CNTRL PA INTO UPSTATE NY BY FRIDAY. IT APPEARS THIS LOW WILL BE ACCOMPANIED BY A MESOSCALE CONVECTIVE COMPLEX /MCC/ THAT WILL MOVE TO THE NORTHEAST LATE THURSDAY. THE GUIDANCE SLIGHTLY DIVERGES ON THE TIMING/TRACK OF THE MCC BUT THE BIGGEST DIVERGENCE IS IN THE QPF LOCATION AND AMOUNT. THE EC AND GFS KEEP THE HIGHEST PRECIPITATION ALONG THE NW MTNS AND ALONG THE FRONTAL BOUNDARY THAT DEVELOPS ACROSS THE NORTHERN TWO-THIRDS OF THE STATE. THE NAM BRINGS 1.5 INCHES OF PRECIP FROM THE SOUTHWEST TO THE NORTHEAST ACROSS PA. HAVE LEFT BROAD POPS AND QPF AMOUNTS ACROSS THE NORTHERN PORTION OF THE CWA. EXPECT MORE WIDESPREAD PRECIPITATION WITH THIS EVENT. A BROAD CYCLONIC/NWLY MID-UPPER FLOW WILL BE IN PLACE BY DAY 3/FRI WITH A UNSEASONABLY LOW/BELOW NORMAL HGTS COVERING MUCH OF THE ERN U.S. THIS PATTERN IS TYPICALLY FAVORABLE FOR DIURNAL CONVECTION GIVEN RELATIVELY STEEP LAPSE RATES/COLD TEMPS ALOFT. TRAILING ENERGY DIGGING INTO THE BACK-SIDE OF THE MEAN TROUGH WILL SUPPORT UNSETTLED CONDS...BUT LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP CONTAIN BASIN AVG RAFL AMTS. DAY/NIGHTTIME TEMPS WILL FALL BACK NEAR OR PERHAPS SLIGHTLY BELOW LATE JUNE NORMALS. THE 26/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE CONTINUE TO SHOW GOOD AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE MEDIUM RANGE AND EXTENDED FCST PERIOD. THESE DATA SHOW A GRADUAL WWD MIGRATION OR RETROGRESSION OF THE AMPLIFIED TROUGH- RIDGE TROUGH-RIDGE CONFIGURATION FROM THE NERN PACIFIC/GREAT BASIN/GREAT LAKES/WRN ATLC. THE SLIGHTLY COOLER AND UNSETTLED SENSIBLE WEATHER TREND INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE THRU THE WEEKEND AND INTO NEXT WEEK. IN THE MEDIUM RANGE FCST THERE IS THE SLIGHT WWD SHIFT IN THE MEAN TROUGH AXIS...WHICH WOULD ALLOW WARMER...MORE HUMID AIR EAST OF THE APPLCHNS TO RETURN TO THE AREA EARLY NEXT WEEK. A NEARLY-STATIONARY N-S FRONTAL ZONE ALONG THE ERN FLANKS OF THE UPPER-LEVEL TROUGH /CENTERED INVOF 90W/ STILL LOOKS TO BE ACTIVE AND PROVIDES A FOCUS FOR SHOWERS/TSTMS. OVERALL MADE ONLY MINOR CHANGES TO THE PREVIOUS FCST. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDS PREVAILING SOUTHEAST WITH MOSTLY MVFR CIGS WEST AND NORTH THIS AFTERNOON. A RETURN OF LOWERED CONDS IN SCT SHRA/TSRA THIS AFTERNOON AND EVE IS EXPECTED...ESPECIALLY SOUTH. THIS WILL LEAD TO POTENTIAL EARLY MORNING FOG DEVELOPMENT BETWEEN 08Z AND 13Z. MORE WIDESPREAD MVFR AND EVEN IFR CIGS ARE EXPECTED THU WITH LOCALLY HEAVY RAINFALL AND CBS LIKELY AT ALL AIRFIELDS. OUTLOOK... THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS AND THUNDERSTORMS. FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...CERU/STEINBUGL AVIATION...DEVOIR/GARTNER/MARTIN
Hazardous weather outlook, Jun 26, 5:41 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 541 AM EDT WED JUN 26 2013 PAZ004>006-010-011-270945- WARREN-MCKEAN-POTTER-ELK-CAMERON- 541 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAINFALL IS POSSIBLE ON THURSDAY WHICH MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-270945- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 541 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY CONTAINING GUSTY WINDS AND HAIL. LOCALIZED HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 26, 11:35 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 S PORT TREVERTON 40.68N 76.88W
06/25/2013 NORTHUMBERLAND PA SOCIAL MEDIA
TREES REPORTED DOWN.
0215 PM TSTM WND DMG 2 S PORT TREVERTON 40.68N 76.88W
06/25/2013 NORTHUMBERLAND PA PUBLIC
TREES DOWN ON HOMES.
0224 PM TSTM WND DMG 1 N BERRYSBURG 40.62N 76.81W
06/25/2013 DAUPHIN PA 911 CALL CENTER
TREE DOWN ON CARS AND WIRES TORN FROM A HOME IN MIFFLIN
TWP.
0229 PM TSTM WND DMG GRATZ 40.61N 76.72W
06/25/2013 DAUPHIN PA 911 CALL CENTER
TREE DOWN ACROSS ROAD NEAR THE INTERSECTION OF ROUTE 25
AND SPECKTOWN RD.
0237 PM TSTM WND DMG LIVERPOOL 40.57N 76.99W
06/25/2013 PERRY PA SOCIAL MEDIA
WIRES DOWN
0547 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
06/25/2013 WARREN PA NWS OFFICE
TREES REPORTED DOWN NEAR TIDIOUTE.
0630 PM TSTM WND DMG JOHNSONBURG 41.49N 78.68W
06/25/2013 ELK PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
0634 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/25/2013 ELK PA 911 CALL CENTER
TREES DOWN
0636 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/25/2013 ELK PA SOCIAL MEDIA
ROOF BLOWN OFF DUGOUT
0657 PM TSTM WND DMG SHAWVILLE 41.07N 78.36W
06/25/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN
0730 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
06/25/2013 CAMBRIA PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
0735 PM TSTM WND DMG BELLEFONTE 40.91N 77.77W
06/25/2013 CENTRE PA SOCIAL MEDIA
TREES REPORTED DOWN.
0739 PM TSTM WND DMG ALTOONA 40.51N 78.40W
06/25/2013 BLAIR PA SOCIAL MEDIA
TREES REPORTED DOWN.
0753 PM TSTM WND DMG WILLIAMSBURG 40.46N 78.21W
06/25/2013 BLAIR PA SOCIAL MEDIA
TREES REPORTED DOWN.
0758 PM TSTM WND DMG HUNTINGDON 40.50N 78.01W
06/25/2013 HUNTINGDON PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
0807 PM TSTM WND DMG LEWISTOWN 40.60N 77.57W
06/25/2013 MIFFLIN PA 911 CALL CENTER
TREES DOWN COUNTYWIDE.
0807 PM TSTM WND DMG SOMERSET 40.01N 79.08W
06/25/2013 SOMERSET PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
AND CENTRAL PORTIONS.
0816 PM TSTM WND DMG BEDFORD 40.01N 78.50W
06/25/2013 BEDFORD PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
AND CENTRAL PORTIONS.
0825 PM TSTM WND DMG MIDDLEBURG 40.79N 77.05W
06/25/2013 SNYDER PA 911 CALL CENTER
TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS WESTERN
PORTION OF COUNTY.
0834 PM TSTM WND DMG SPRING RUN 40.14N 77.77W
06/25/2013 FRANKLIN PA PUBLIC
TREES DOWN AND A SHED DESTROYED.
0845 PM TSTM WND DMG 1 N MILLERSBURG 40.56N 76.96W
06/25/2013 DAUPHIN PA TRAINED SPOTTER
TREE AND WIRES REPORTED DOWN IN UPPER PAXTON TWP.
0857 PM TSTM WND DMG CARLISLE 40.20N 77.20W
06/25/2013 CUMBERLAND PA 911 CALL CENTER
TREES DOWN SPORADICALLY ACROSS CUMBERLAND COUNTY.
0910 PM TSTM WND DMG HARRISBURG 40.28N 76.88W
06/25/2013 DAUPHIN PA 911 CALL CENTER
TREES DOWN SPORADICALLY ACROSS DAUPHIN COUNTY.
0920 PM TSTM WND DMG MIDDLETOWN 40.20N 76.73W
06/25/2013 DAUPHIN PA SOCIAL MEDIA
TREES REPORTED DOWN NEAR THE PENN STATE HARRISBURG
CAMPUS.
0920 PM TSTM WND DMG 2 S CASHTOWN 39.85N 77.34W
06/25/2013 ADAMS PA PEMA
TREES REPORTED DOWN NEAR ORTANNA.
0938 PM TSTM WND DMG 2 E PINE GROVE 40.55N 76.35W
06/25/2013 SCHUYLKILL PA 911 CALL CENTER
TREES DOWN
0938 PM TSTM WND DMG SCHUYLKILL HAVEN 40.63N 76.17W
06/25/2013 SCHUYLKILL PA 911 CALL CENTER
TREES DOWN
0945 PM TSTM WND DMG 2 E HALLAM 40.00N 76.57W
06/25/2013 YORK PA TRAINED SPOTTER
TREES REPORTED DOWN AND SOME ROAD CLOSURES.
1010 PM TSTM WND DMG WILLOW STREET 39.98N 76.27W
06/25/2013 LANCASTER PA EMERGENCY MNGR
TREES DOWN
1016 PM TSTM WND DMG REFTON 39.95N 76.23W
06/25/2013 LANCASTER PA EMERGENCY MNGR
TREES DOWN
&&
EVENT NUMBER CTP1300152 CTP1300153 CTP1300149 CTP1300150 CTP1300148
CTP1300151 CTP1300154 CTP1300176 CTP1300177 CTP1300175 CTP1300156
CTP1300164 CTP1300165 CTP1300155 CTP1300158 CTP1300157 CTP1300159
CTP1300160 CTP1300161 CTP1300166 CTP1300170 CTP1300162 CTP1300163
CTP1300167 CTP1300169 CTP1300173 CTP1300174 CTP1300168 CTP1300171
CTP1300172
COLBERTSpecial weather statement, Jun 26, 4:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT WED JUN 26 2013
PAZ056-057-059-063-262145-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
450 PM EDT WED JUN 26 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND WESTERN LEBANON
COUNTIES...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERTZVILLE...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ENOLA...ROCKVILLE...PROGRESS...COLONIAL
PARK...SKYLINE VIEW AND HERSHEY.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 1...I-81 BETWEEN MILE MARKERS 53 AND 89...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.
LAT...LON 4020 7680 4020 7682 4022 7684 4021 7689
4022 7690 4021 7691 4023 7712 4041 7712
4044 7649 4022 7650 4018 7662
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:19 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Juniata and 6 more | 56 min |
| Jun 25, 8:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 93 min |
| Jun 25, 9:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 71 min |
| Jun 25, 10:15 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 30 min |
| Jun 26, 4:50 PM EDT | Special Weather Statement | CTP | Dauphin | 55 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 75 min |
| Jun 26, 5:56 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 64 min |
| Jun 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.